Aa
A
A
A
Close
Addiction Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

is fentanyl equivilant to percocet?

I ahve taken 10/325 percocet for years and recently my doctor has put me on fentanyl patches. She told me to try 1 25mg and if no help then apply 2 to total 50mg. I am wondering if I will suffer withdrawls from the change? Iknow it takes a while for the patches to get into your system, will I suffer w/d symptoms during this time?
8 Responses
666151 tn?1311117976
MEDICAL PROFESSIONAL
Exactly!  Eagle, I won't even have to show up any more at his rate.  The patch was given a black box, I think, in relation to using it for post-op pain, after several deaths of young people.  All the things you mentioned are dangerous-- cutting, heat-the heat primarily because of the increase in blood flow to the heated area, but also the more rapid release.

The other dangerous thing about fentanyl patches or infusions is that at the third or fourth day, the fat stores of the body become saturated with the drug, and the plasma level suddenly increases, in some cases leading to respiratory arrest from overdose at day three or day four.  Have a person count your respirations while you sleep;  if the rate is less than about ten per minute, you are in a danger zone, and the dose should be decreased.
Avatar universal
Depends on how many of the percs you were taking..........
Avatar universal
I was taking around 10 or so. My tolerence is pretty high now so it takes more to help the pain. I usually take 2 at a time. I'll appreciate any advice you can give me.
Avatar universal
If you do experience symptoms they should be very short and very mininmal......Fentanyl is a very powerful narc....reference medhelp search engine for different drug equivalencies - -
Avatar universal
It just takes so long for it to work. My pharmacist scared me to death when I picked up the perscription. She told me that many people have died from these things. She said that when the patches dont stick that people use tape and this causes too much medication to be released at once.

The things we do just to feel better....

Thanks so much for your advice, I really appreciate it!!
Avatar universal
Tape really shouldnt affect the patch - - its more heat....heating pads and electric blankets cause problems that folks dont anticipate......and people cut the patches, and they eat the patches, and they die from the patches like that.   It is a strong one and people dont really know enough to use it sometimes.......be safe....
Avatar universal
Are you serious? People eat the liquid inside? I would think that would kill someone on the spot since there is 3 days of medication in each patch. Thanks so much for your advice it is much apreciated! Take care and the best of luck to you!
19298188 tn?1475435211
A related discussion, When will this wear off!? was started.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.